Alert archive / Montana / Flash Flood Warnings in 2000
Flash Flood Warning 2, NWS Glasgow, MT
NWS Glasgow, MT issued this flash flood warning at Jul 9, 2000, 12:23 PM MDT for McCone County, Montana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 9, 2000, 12:23 PM MDT (18:23 UTC)
- Expired
- Jul 9, 2000, 3:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Glasgow, MT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County McCone County, MT
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 6.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KGGW 091824 ZCZC GTFFFWGGW 000 TTAA00 KGGW 091823 MTC055-092130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GLASGOW MT 1223 PM MDT SUN JUL 9 2000 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A * FLASH FLOOD WARNING FOR... MCCONE COUNTY IN NORTHEAST MONTANA * UNTIL 330 PM MDT * AT 1214 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL 11 MILES NORTHEAST OF NELSON CREEK RECREATION AREA...OR ABOUT 26 MILES NORTHWEST OF CIRCLE... MOVING EAST AT 20 MPH. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...VIDA EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND COULEES...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 4801 10623 4740 10627 4743 10543 4807 10522 .END 94
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 9:00 AM MDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jul 9, 9:00 AM MDT, 3 hours 23 minutes before
NORTHEAST MONTANA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 900 AM MDT SUN JUL 9 2000 WILL HAVE TO UPDATE TO DROP SMALL STREAM FLOOD ADVISORY. WILL HAVE TO KEEP AN EYE ON STREAMS AND RAINFALL AGAIN. WOULD EXPECT TO ISSUE ANOTHER FLASH FLOOD WATCH SOMETIME THIS AFTERNOON OR EVENING. PRECIP WATER AT 1" THIS AM BUT EXPECT MORE MOISTURE TO STREAM IN TODAY WITH MOISTURE UP FROM THE SOUTH. SW FLOW ALOFT CONTINUES. STARTING OFF THE MORNING WITH PRECIP STILL LINGERING OVER EASTERN ZONES AND NEW BATCH OF TSTORMS DEVELOPING AS JET MAX MOVES INTO CENTRAL MONTANA. SO A LITTLE DIFFERENT SET UP THAN THIS PAST WEEK. MAY SEE TWO BATCHES OF TSTORMS ONE EARLY AFTERNOON AND THEN AGAIN TONIGHT. MESOETA SHOWING VORT COUPLET THROUGH NORTHEAST MONTANA THIS AFTERNOON SO EXPECT THE STORMS TO CONTINUE. KPB EXTENDED...PATTERN CHANGE INDICATED BY MDLS TO A WESTERLY FLOW MAY BE SHORT LIVED...AS NEW CANADIAN AND ECMWF DROP ANOTHER UPR LOW SE OVER PAC NW LATER IN WEEK. THIS TELE-CONNECTS WELL WITH UNSEASONABLY DEEP TROF OVER NE US. WILL CONTINUE TO MENTION SLIGHT CHANCE OF THUNDERSTORMS ON TUES/WED WITH CHANCE ON THURSDAY AS MDLS INDICATE POTENTIAL FOR SW FLOW AGAIN. EVEN MRF BRINGS FRONT THRU ON THURS. EXPECT A GRADUAL WARMING TREND WITH INCREASING HEIGHTS/THICKNESS. PETRESCU GGW TTBBT /081 060/082 060/084 057/087 060/089 75565/91223 GDV TTBBT /083 061/083 061/085 060/088 061/090 75664/B91223
In the hours before
Local storm report, Jul 9, 11:00 AM MDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE GLASGOW MT
1100 AM MDT SUN JUL 9 2000
TIME (MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM 65 SW MALTA MT 1.25 INCH HAIL
07/08/00 PHILLIPS
0945 PM 22 N JORDAN MT TSTM WINDS
07/08/00 GARFIELD BLEW TENTS AWAY
0930 PM FOURCHETTE MT 1.25 INCH HAIL
07/08/00 PHILLIPS
1030 PM 45 SW GLASGOW MT 2.00 INCH HAIL
07/08/00 VALLEY
1040 PM FOURCHETTE MT 1.75 INCH HAIL
07/08/00 PHILLIPS
1035 PM 35 NNE WINNETT MT 70 MPH TSTM GUST
07/08/00 PETROLEUM AT CROOKED CREEK CAMPGROUND
1035 PM 35 NNE WINNETT MT 1.00 INCH HAIL
07/08/00 PETROLEUM AT CROOKED CREEK CAMPGROUND
1100 PM 15 W BRUSSETT MT 1.75 INCH HAIL
07/08/00 GARFIELD
1154 PM JORDAN AIRPORT MT 77 MPH TSTM GUST
07/08/00 GARFIELD
1200 AM ROCK CREEK MARINA MT 0.88 INCH HAIL
07/09/00 MCCONE
1202 AM JORDAN MT 3 INCH HAIL
07/09/00 GARFIELD BROKE NUMEROUS WEST FACING
WINDOWS
1245 AM 9 N WELDON MT 70 MPH TSTM GUST
07/09/00 MCCONE
0145 AM 45 NW TERRY MT 0.75 INCH HAIL
07/09/00 PRAIRIE
0200 AM 10 W BROCKWAY MT 0.75 INCH HAIL
07/09/00 MCONE
0345 AM 20 WNW BROCKWAY MT 1.00 INCH HAIL
07/09/00 MCCONE
0405 AM 15 SE GLENDIVE MT 2.00 INCH HAIL
07/09/00 DAWSON
0430 AM 6 NW WIBAUX MT 1.00 INCH HAIL
07/09/00 WIBUAXThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:50 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 55 min |
| Jul 8, 8:38 PM MDT | Tornado Warning | GGW | Phillips | 67 min |
| Jul 8, 9:42 PM MDT | Tornado Warning | GGW | Phillips | 63 min |
| Jul 8, 9:55 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 65 min |
| Jul 8, 10:01 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 59 min |
| Jul 8, 10:17 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 73 min |
| Jul 8, 10:45 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 60 min |
| Jul 8, 11:23 PM MDT | Flash Flood Warning | GGW | Garfield, Valley | 3 hr |
| Jul 8, 11:25 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 95 min |
| Jul 8, 11:39 PM MDT | Severe Thunderstorm Warning | GGW | McCone | 96 min |
| Jul 9, 12:31 AM MDT | Severe Thunderstorm Warning | GGW | Prairie | 89 min |
| Jul 9, 1:13 AM MDT | Severe Thunderstorm Warning | GGW | McCone | 62 min |
| Jul 9, 3:50 AM MDT | Severe Thunderstorm Warning | GGW | Dawson, Wibaux | 55 min |
| Jul 9, 2:22 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 53 min |
| Jul 9, 3:03 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 57 min |
| Jul 9, 3:13 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 62 min |
| Jul 9, 3:40 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 65 min |
| Jul 9, 3:56 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 64 min |
| Jul 9, 4:13 PM MDT | Flash Flood Warning | GGW | Petroleum | 3 hr |
| Jul 9, 4:13 PM MDT | Flash Flood Warning | GGW | Petroleum | 6 hr |
| Jul 9, 4:31 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 59 min |
| Jul 9, 4:43 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 62 min |
| Jul 9, 4:51 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 54 min |
| Jul 9, 4:57 PM MDT | Flash Flood Warning | GGW | Garfield, Valley | 6 hr |
| Jul 9, 5:36 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 69 min |
| Jul 9, 5:49 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 56 min |
Nearby
Flash Flood Warnings in Montana, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.